MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 705.47P
Medical Device Problem Codes Dull, Blunt (2407); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during surgery an ophthalmic forceps was not gripping and not closing properly.There was no report of patient harm.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any relevant deviation and that there are no further complaints associated with the given lot.The concerned was not received at the investigation site for evaluation.Therefore, no further assessment is possible and the investigation is concluded without identifying the root cause.A sample was not received at the manufacturing site which is why the root cause for the customer complaint issue cannot be determined.The exact root cause for the customers reported event is unknown.Therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there are no additional complaints associated with it.The returned instrument was received at the investigation site in its inner and outer blister, covered with the tyvek foil showing the lot information.Whatever, the instrument was not correctly positioned in the inner blister.The product shows obvious macroscopic signs of damage.Specifically, the forceps arms are significant bent and the metal tube as well.The instrument was visually inspected with the aid of a photomicroscope using various magnifications.The visual inspection confirmed the macroscopically noticeable damage and displayed the deformation of the forceps arms in detail.Due to the extensive damage, the grasping force of the device could not be tested, nor could any other functional tests be performed.The damage of the device suggest that the deformation of the forceps arms was caused during the shipping process from the complainant to the investigation site.However, the point in time when the noticed malfunction occurred can no longer be determined conclusively, nor can the strain put on the device be reconstructed.The customer¿s complaint is confirmed, but a root cause for the reported issue cannot be determined.It cannot be determined how or where the damage to the sample occurred; therefore, a root cause for the customer's reported event could not be determined.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19210720
Report Number3003398873-2024-00046
Device Sequence Number8139081
Product Code HNR
UDI-Device Identifier07612717071148
UDI-Public07612717071148
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number705.47P
Device Lot Number15LLML
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer05/17/2024
05/08/2025
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date06/13/2024
05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown